MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL6060
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the detached balloon and shaft could not be definitively determined based on the reported information, 6fr slender sheath was kinked secondary to the patient bending their leg at the access site, and the ivl device became caught on the kink in the sheath upon attempts to remove the ivl catheter, requiring force and subsequent damage and detachment of the device.However, this cannot be definitively confirmed without a review of the device.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave m5 plus intravascular lithotripsy (ivl) catheter was used to treat a lesion in the superficial femoral arteries (sfa).The catheter was introduced into the body with no resistance and successfully delivered 300 pulses.During withdrawal, it was noted that the 6fr terumo slender sheath became severely kinked secondary to the patient bending their leg at the popliteal access site, causing the ivl catheter to get stuck inside the sheath.The physician then pulled the catheter with force, causing the catheter shaft to detach from the balloon during removal from the sheath, leaving the detached balloon partially in the sheath.It was confirmed that the detached components were contained in the sheath.The sheath and balloon were then exchanged for a new 6fr slender sheath.There was no patient harm reported.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20150168
Report Number3015053858-2024-00100
Device Sequence Number8369361
Product Code PPN
UDI-Device Identifier00195451000256
UDI-Public(01)00195451000256(17)250331(10)82277281
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberM5PIVL6060
Device Catalogue NumberM5PIVL6060
Device Lot Number82277281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Initial Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 SPARTACORE GUIDEWIRE - ABBOTT; 6FR SLENDER SHEATH - TERUMO; BALLOON DILATION CATHETER - BOSTON SCIENTIFIC; DRUG-COATED BALLOON (DCB) - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale